Alert archive / Arkansas / Special Weather Statements in 2018
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Mar 19, 2018, 1:21 AM CDT for Howard County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2018, 1:21 AM CDT (06:21 UTC)
- Expired
- Mar 19, 2018, 1:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Shreveport, LA
County Howard County, AR
The radar
The Western Arkansas radar (KSRX), 118 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 6.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1160 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.8
The text
As transmitted.
361
WWUS84 KSHV 190621
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
121 AM CDT MON MAR 19 2018
ARZ051-190645-
Howard AR-
121 AM CDT MON MAR 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HOWARD COUNTY UNTIL
145 AM CDT...
At 121 AM CDT, Doppler radar was tracking a strong thunderstorm over
Umpire, moving northeast at 30 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Umpire and Athens.
LAT...LON 3435 9394 3427 9394 3426 9392 3419 9392
3416 9396 3429 9415 3435 9410
TIME...MOT...LOC 0621Z 217DEG 27KT 3430 9401
$$
09What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Mar 19, 12:36 AM CDT, 45 minutes earlier.
Area forecast discussion, Mar 19, 12:36 AM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1236 AM CDT Mon Mar 19 2018 .AVIATION... For the 19/06Z TAF period, VFR conditions observed at all terminals to begin this period as convection has ended across our southern sections. MVFR/IFR cigs will gradually fill back in over the area through daybreak Monday morning with some patchy fog also possible with improving conditions by mid to late morning with skies slowly clearing through midday. Very isolated showers may accompany a pre-frontal trough during the morning hours with winds shifting westerly and speeds increasing to around 15-20 kts with higher gusts nearing 25-30 kts. Winds will shift further to the NW with the cold frontal passage late in the TAF period with speeds only dropping off slightly through the end of the period. /19/ && && .PREV DISCUSSION... /issued 1211 AM CDT Mon Mar 19 2018/ UPDATE... Cancelled severe thunderstorm watch number 12, updated the rain chances for remainder of tonight and into Monday. DISCUSSION... Showers and thunderstorms have moved out of the Four State Region and have lowered the chance of rain. Increased the rain chances for Monday from the Northwest to Southeast during the day. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 48 65 43 71 / 10 10 0 0 MLU 50 64 42 67 / 10 20 0 0 DEQ 43 62 37 68 / 20 10 0 0 TXK 47 63 40 67 / 10 10 0 0 ELD 45 63 39 67 / 20 20 0 0 TYR 46 66 42 72 / 10 0 0 0 GGG 47 65 42 71 / 10 0 0 0 LFK 47 70 44 75 / 10 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 19/06
Hazardous weather outlook, Mar 18, 3:36 PM CDT, 9 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 336 PM CDT Sun Mar 18 2018 ARZ070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126- 136>138-149>153-165>167-191200- Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne- Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-Bowie-Franklin-Titus- Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee- Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- 336 PM CDT Sun Mar 18 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms, some strong to severe in intensity, will be possible this evening into the overnight hours near and south of a weak frontal boundary that extends just south of the Red River of Northeast Texas into portions of Northern Louisiana. These storms will develop across a strongly sheared and moderately unstable air mass ahead of an upper level trough, with some of these storms possibly becoming severe, producing large hail, damaging winds, and possibly an isolated tornado. The severe weather threat should diminish late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, skywarn networks, and amateur radio operators, may be needed this evening into the overnight hours with the threat of severe weather. ARZ050-051-059>061-OKZ077-191200- Sevier-Howard-Little River-Hempstead-Nevada-McCurtain- 336 PM CDT Sun Mar 18 2018 This Hazardous Weather Outlook is for portions of southwest Arkansas and southeast Oklahoma. .DAY ONE...This Afternoon and Tonight... Scattered strong storms will be possible this evening into the overnight hours. The greatest severe weather threat appears to be south of the Middle Red River Valley of Southeast Oklahoma and Southwest Arkansas at this time. However, some of these storms could produce strong wind gusts and small hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be necessary tonight. 13
In the hours before
Special weather statement, Mar 18, 7:53 PM CDT, 5 hours 28 minutes before
Special Weather Statement National Weather Service Shreveport LA 753 PM CDT SUN MAR 18 2018 TXZ152-153-166-190145- Nacogdoches TX-San Augustine TX-Shelby TX- 753 PM CDT SUN MAR 18 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NACOGDOCHES... SOUTHWESTERN SHELBY AND NORTHWESTERN SAN AUGUSTINE COUNTIES UNTIL 845 PM CDT... At 752 PM CDT, Doppler radar was tracking a strong thunderstorm near Melrose, or near Nacogdoches, moving northeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Nacogdoches, Melrose, Martinsville, Appleby, Arcadia, Jericho and Stockman. A severe thunderstorm watch remains in effect until 1100 PM CDT for eastern Texas. LAT...LON 3148 9479 3161 9482 3186 9432 3160 9415 TIME...MOT...LOC 0052Z 240DEG 21KT 3158 9457 13
Local storm report, Mar 18, 11:29 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1129 PM CDT SUN MAR 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 7 S PLEASANT HILL 31.72N 93.51W
03/18/2018 E1.25 INCH SABINE LA PUBLIC
PUBLIC REPORT OF HAIL IN THE BELMONT
COMMUNITY VIA KSLA-TV WEATHER FACEBOOK PAGE.
&&
20Local storm report, Mar 18, 11:31 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1131 PM CDT SUN MAR 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM HAIL 6 WNW ROBELINE 31.74N 93.39W
03/18/2018 E1.00 INCH NATCHITOCHES LA PUBLIC
PUBLIC REPORT OF HAIL VIA KSLA-TV
METEOROLOGIST IN THE MARTHAVILLE COMMUNITY.
&&
20Local storm report, Mar 18, 11:42 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1142 PM CDT SUN MAR 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM HAIL LOGANSPORT 31.97N 93.99W
03/18/2018 E1.00 INCH DE SOTO LA PUBLIC
PUBLIC REPORTS HAIL VIA KSLA-TV WEATHER
FACEBOOK PAGE.
&&
20Special weather statement, Mar 19, 1:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
121 AM CDT MON MAR 19 2018
ARZ051-190645-
Howard AR-
121 AM CDT MON MAR 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HOWARD COUNTY UNTIL
145 AM CDT...
At 121 AM CDT, Doppler radar was tracking a strong thunderstorm over
Umpire, moving northeast at 30 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Umpire and Athens.
LAT...LON 3435 9394 3427 9394 3426 9392 3419 9392
3416 9396 3429 9415 3435 9410
TIME...MOT...LOC 0621Z 217DEG 27KT 3430 9401
09The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 7:53 PM CDT | Special Weather Statement | SHV | Nacogdoches | 52 min |
| Mar 18, 8:01 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, San Augustine, Shelby | 59 min |
| Mar 18, 8:28 PM CDT | Tornado Warning | SHV | San Augustine, Shelby | 18 min |
| Mar 18, 8:37 PM CDT | Tornado Warning | SHV | San Augustine, Shelby | 26 min |
| Mar 18, 8:44 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 46 min |
| Mar 18, 8:44 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Sabine, San Augustine | 61 min |
| Mar 18, 9:22 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 15 min |
| Mar 19, 4:30 AM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 15 hr |
| Mar 18, 8:39 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 66 min |
| Mar 18, 8:49 PM CDT | Tornado Warning | SHV | De Soto, Natchitoches, Sabine | 41 min |
| Mar 18, 9:08 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Red River, Sabine | 33 min |
| Mar 18, 9:21 PM CDT | Tornado Warning | SHV | Natchitoches, Sabine | 19 min |
| Mar 18, 10:11 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 49 min |
| Mar 19, 4:05 AM CDT | Special Weather Statement | SHV | Howard, Sevier | 40 min |
Nearby
Special Weather Statements in Arkansas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.